EconPapers    
Economics at your fingertips  
 

Candidate Stability and Nonbinary Social Choice

Lars Ehlers and John Weymark

Cahiers de recherche from Universite de Montreal, Departement de sciences economiques

Abstract: A desirable property of a voting procedure is that it be immune to the strategic withdrawal of a candidate for election. Dutta, Jackson, and Le Breton (Econometrica, 2001) have established a number of theorems that demonstrate that this condition is incompatible with some other desirable properties of voting procedures. This article shows that Grether and Plott's nonbinary generalization of Arrow's Theorem can be used to provide simple proofs of two of these impossibility theorems.

Keywords: axiomatic social choice; candidate stability; litical economy; voting (search for similar items in EconPapers)
Date: 2001
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://hdl.handle.net/1866/382 (application/pdf)

Related works:
Journal Article: Candidate stability and nonbinary social choice (2003) Downloads
Working Paper: Candidate Stability and Nonbinary Social Choice (2001) Downloads
Working Paper: Candidate Stability and Nonbinary Social Choice (2001) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:mtl:montde:2001-30

Access Statistics for this paper

More papers in Cahiers de recherche from Universite de Montreal, Departement de sciences economiques Contact information at EDIRC.
Bibliographic data for series maintained by Sharon BREWER ().

 
Page updated 2025-03-30
Handle: RePEc:mtl:montde:2001-30